Journal of Statistical Physics

, Volume 168, Issue 5, pp 1016–1030 | Cite as

Energy Statistics in Open Harmonic Networks

  • Tristan Benoist
  • Vojkan Jakšić
  • Claude-Alain Pillet
Article

Abstract

We relate the large time asymptotics of the energy statistics in open harmonic networks to the variance-gamma distribution and prove a full large deviation principle. We consider both Hamiltonian and stochastic dynamics, the later case including electronic RC networks. We compare our theoretical predictions with the experimental data obtained by Ciliberto et al. (Phys. Rev. Lett. 110:180601, 2013).

Keywords

Harmonic networks Energy statistics Open systems Large deviations Variance-gamma distribution 

Notes

Acknowledgements

We are grateful to Sergio Ciliberto and David Stephens for useful discussions. We also wish to thank Sergio Ciliberto for making available to us the raw data of the experiment reported in [1] which allowed one of us (T.B.) to analyze the data and plot the Fig. 2 in Sect. 4.3. The Research of T.B. was partly supported by ANR-11-LABX-0040-CIMI within the Program ANR-11-IDEX-0002-02 and by ANR Contract ANR-14-CE25-0003-0. The Research of V.J. was partly supported by NSERC. The work of C.-A.P. was partly funded by Excellence Initiative of Aix-Marseille University, A*MIDEX, a French “Investissements d’Avenir” Programme.

References

  1. 1.
    Ciliberto, S., Imparato, A., Naert, A., Tanase, M.: Heat flux and entropy produced by thermal fluctuations. Phys. Rev. Lett. 110, 180601 (2013)ADSCrossRefGoogle Scholar
  2. 2.
    Jakšić, V., Pillet, C.-A., Shirikyan, A.: Entropic fluctuations in thermally driven harmonic networks. J. Stat. Phys. 166, 926–1015 (2017)ADSMathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Jakšić, V., Pillet, C.-A., Shirikyan, A.: Entropic fluctuations in Gaussian dynamical systems. Rep. Math. Phys. 77, 335–376 (2016)ADSMathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Lebowitz, J.L., Spohn, H.: Stationary non-equilibrium states of infinite harmonic systems. Commun. Math. Phys. 54, 97–120 (1977)ADSMathSciNetCrossRefGoogle Scholar
  5. 5.
    Watson, G.N.: A Treatise on the Theory of Bessel Functions, 2nd edn. Cambridge University Press, Cambridge (1966)MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2017

Authors and Affiliations

  • Tristan Benoist
    • 1
  • Vojkan Jakšić
    • 2
  • Claude-Alain Pillet
    • 3
  1. 1.Institut de Mathématiques de Toulouse, Équipe de Statistique et ProbabilitésUniversité Paul SabatierToulouse Cedex 9France
  2. 2.Department of Mathematics and StatisticsMcGill UniversityMontrealCanada
  3. 3.Aix Marseille UnivUniversité de Toulon, CNRS, CPTMarseilleFrance

Personalised recommendations